I have been taking gabapentin for years and just started to notice increased hair loss, more than would come out naturally. I’ve had chemo and all my hair came out, but that was about 6 years ago and my hair came back, but not all the way. A lot of women told me that when their hair came back it was their natural color, most women color their hair so didn’t even know what their natural color was, plus their hair came back thicker and glossier. They were all delighted.
Mine didn’t come back like that. I was taking gabapentin then and ever since. My hair came back weak, very fine, some gray in natural â€˜mouse brown’, limp, awful looking and very easily broken. It was workable but I didn’t really notice it being really thin. Just in the past year and a half it has really been disappearing. I’m now wearing the wigs I used when my hair all came out with chemo.
I’ve had both knees replaced, one last July,2011 and the other last January, 2012. I thought it might have been caused by the anesthesia or the high doses of demeral? or the oxycodone I was taking for back pain. Also, beside the demerol? in the hospital the first time and then morphine the second time. But I don’t take any of that stuff since about April, 2012, around eight months ago and my hair seems to be coming out worse now. I’ve checked out all of those drugs and none of them seem to have hair loss as a side effect. Then I accidentally came across this blog and I have been enlightened. I never would have thought of gabapentin, but it sure makes sense. Is there a different medication to take the place of gabapentin? Someone help me out here?
I’m female, 64 years old, some baldness in the male side of the family, none on the female side. I take gabapentin, prilosec, atenalol?, effexor, Flexeril, Claratin, metformin, and Lantus, oxycodone/acetaminafen? when my back goes out. I take a multivitamin, vitamin C, magnesium, and iron beside the other prescription meds. What am I doing wrong? Can I be helped?
I really think you should see your doctor for your issues. Based on your medication list, you have a significant number of medical issues. You cannot just point to one drug as the source of hair loss. I wish it was that simple, but it does not work that way. In most cases the medical condition itself may be the cause (not the medication). Your issue is beyond the scope of a simple blog post. Sorry.